Utah, 2007Dense Fog in Utah, February 12 to 13, 2007
February 12 to 13, 2007 · NWS GJT · 1 event in 1 county or zone
A surface-based inversion trapped cold moist air in the eastern Uintah Basin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface-based inversion trapped cold moist air in the eastern Uintah Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 12, 3:13 PM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 12, 3:13 PM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
313 PM MST MON FEB 12 2007
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WEAK SECONDARY SHORTWAVE COMBINED WITH RESIDUAL MOISTURE AND
INSTABILITY HAS KEPT SCATTERED TO NUMEROUS SNOW SHOWERS GOING OVER
THE MOUNTAINS THIS AFTERNOON.
TONIGHT: SUBSIDENCE AND DRYING WILL BRING A DECREASE IN SHOWERS THIS
EVENING WITH SHORTWAVE RIDGING ENDING PRECIPITATION LATE TONIGHT.
HARD ON THE HEELS OF THIS SYSTEM IS ANOTHER PACIFIC STORM WHICH WILL
PUSH EASTWARD INTO THE DESERT SOUTHWEST OVERNIGHT. MOISTURE MOVING
AHEAD OF THE STORM WILL BEGIN TO OVERSPREAD THE REGION FROM THE
SOUTHWEST LATER TONIGHT. OVERNIGHT LOWS...ESPECIALLY NORTH WILL BE
CONSIDERABLE COOLER AS CLOUD COVER IS EXPECTED TO DECREASE AFTER
SUNSET.
TUESDAY THROUGH WEDNESDAY: DESERT SOUTHWEST STORM WILL PHASE WITH
NORTHERN WAVE BRINGING UNSETTLED WEATHER THROUGH MIDWEEK. AS WITH
THE LAST STORM...DYNAMICS NOT ALL THAT IMPRESSIVE THOUGH IT DOES
APPEAR ENOUGH MOISTURE AND INSTABILITY FOR ADVISORY LEVEL SNOW FROM
TUESDAY AFTERNOON THROUGH WEDNESDAY FOR THE HIGHER MOUNTAINS.
EXPECT TEMPERATURES TO BE A LITTLE COOLER THAN OVER THE PAST WEEK...
THOUGH NEAR NORMAL FOR THIS TIME OF YEAR.
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
MODELS CONTINUE TO SHOW A REASONABLE AMOUNT OF CONSISTENCY THROUGH
MOST OF THE LONG TERM PERIOD. AT THE START OF THE PERIOD...THE
PATTERN IS DOMINATED BY A VORTEX OVER THE GREAT LAKES AND A HIGH
PRESSURE RIDGE OVER THE NORTHWEST COAST OF THE US. WE SIT IN-BETWEEN
UNDER NORTH TO NORTHWEST FLOW. EMBEDDED DISTURBANCES BRUSHING THE
AREA WILL BE MOSTLY FELT BY THE NORTHERN AND CENTRAL MOUNTAINS WITH
MAINLY OROGRAPHIC SNOW. BY SAT THE PATTERN SHIFTS EAST WITH HEIGHTS
RISING OVER THE CENTRAL ROCKIES. THIS WILL PUT AN END TO ANY CHANCE
OF PCPN.
UNCERTAINTY INCREASES FOR SUN AND MON AS A SOUTHERN BRANCH LOW
PRESSURE SYSTEM MOVES INTO SOUTHERN CA. MODELS SHOW SOME SIMILARITIES
WITH ENERGY EJECTING ACROSS THE DESERT SOUTHWEST TOWARDS THE FORECAST
AREA BRINGING ANOTHER CHANCE OF PCPN.
A WARMING TREND WILL BRING HIGHS A LITTLE ABOVE NORMAL BY FRI WITH
THE WARMEST READINGS ON SAT. THE TREND THEN FLATTENS OUT FOR THE
REMAINDER OF THE PERIOD.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
NL/EH
Hazardous weather outlook, Feb 12, 12:13 PM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1213 PM MST MON FEB 12 2007
COZ001>014-017>023-UTZ022>025-027>029-131300-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
1213 PM MST MON FEB 12 2007
.DAY ONE...REST OF TODAY AND TONIGHT
SCATTERED SNOW SHOWERS ACTIVITY WILL CONTINUE OVER MOST MOUNTAINS
WITH LIGHT ADDITIONAL ACCUMULATIONS. A FEW LIGHT SNOW WILL REDEVELOP
OVER THE SOUTHERN MOUNTAINS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE AREA WITH THE
CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN THROUGH THURSDAY.
THERE WILL BE A CHANCE OF MOUNTAIN SNOW AND VALLEY RAIN OVER
SOUTHWEST COLORADO AND SOUTHEAST UTAH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL AMOUNTS TO THE
GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE.
MC/CJC/NL
Dense Fog, Eastern Uinta Basin
- When
- February 12, 8:40 PM MST to February 13, 11:20 AM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Widespread dense fog developed in the eastern Uintah Basin and reduced visibilities to a quarter mile or less in many locations.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Illinois, February 12 to 13, 20072 deaths · 27 events
- Winter Storm and Strong Wind in Virginia, February 12 to 14, 20071 death · 1 injured · 24 events
- Winter Storm and Winter Weather in Nebraska, February 12 to 13, 20071 death · 1 injured · 5 events
- Flash Flooding and Hail in Texas, February 12, 2007$77,000 · 1 in hail · 8 events
- Winter Storm in Indiana, February 12 to 14, 2007$15,000 · 34 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200723 events
- Winter Weather in South Dakota, February 12 to 13, 200722 events
- Winter Storm and Winter Weather in Iowa, February 12 to 13, 200721 events
- Winter Storm in Iowa, February 12 to 13, 200717 events
- Winter Storm and Winter Weather in Maryland, February 12 to 14, 200715 events
- Winter Storm and Winter Weather in Illinois, February 12 to 13, 200713 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23058.